Alert archive / California / Beach Hazards Statements in 2025
Beach Hazards Statement 11, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Aug 29, 2025, 11:58 AM PDT for Orange County, San Diego County, California. It took effect at Aug 30, 2025, 5:00 AM PDT. It was in force for 66 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2025, 11:58 AM PDT (18:58 UTC)
- In effect from
- Aug 30, 2025, 5:00 AM PDT
- Expired
- Sep 1, 2025, 11:00 PM PDT
- In force
- 66 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1624 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812 WHUS46 KSGX 291858 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1158 AM PDT Fri Aug 29 2025 CAZ043-552-300300- /O.NEW.KSGX.BH.S.0011.250830T1200Z-250902T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1158 AM PDT Fri Aug 29 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING... * WHAT...Elevated surf of 3 to 6 feet expected with sets to 7 feet along south facing beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From late tonight through Monday evening. * IMPACTS...Strong rip currents will create hazardous swimming conditions. * ADDITIONAL DETAILS...The elevated surf is driven by a southerly swell (190 degrees) at 3 feet with a period of 16-18 seconds. Both swell and surf will begin to gradually lower Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
10 follow-up statements
736 WHUS46 KSGX 300424 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 924 PM PDT Fri Aug 29 2025 CAZ043-552-301315- /O.CON.KSGX.BH.S.0011.250830T1200Z-250902T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 924 PM PDT Fri Aug 29 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 AM PDT SATURDAY THROUGH MONDAY EVENING... * WHAT...Elevated surf of 3 to 6 feet with sets to 7 feet along Orange County beaches. Strong longshore currents and surf 3 to 5 feet along San Diego County beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From late tonight through Monday evening. * IMPACTS...Strong rip currents for all beaches will create hazardous swimming conditions. * ADDITIONAL DETAILS...The elevated surf is driven by a southerly swell (190 degrees) at 3 feet with a period of 16-18 seconds. Both swell and surf will begin to gradually lower Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
987 WHUS46 KSGX 300747 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1247 AM PDT Sat Aug 30 2025 CAZ043-552-302000- /O.CON.KSGX.BH.S.0011.250830T1200Z-250902T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1247 AM PDT Sat Aug 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 AM PDT EARLY THIS MORNING THROUGH MONDAY EVENING... * WHAT...Elevated surf of 3 to 6 feet with sets to 7 feet along Orange County beaches. Strong longshore currents and surf 3 to 5 feet along San Diego County beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From late tonight through Monday evening. * IMPACTS...Strong rip currents for all beaches will create hazardous swimming conditions. * ADDITIONAL DETAILS...The elevated surf is driven by a southerly swell (190 degrees) at 3 feet with a period of 16-18 seconds. Both swell and surf will begin to gradually lower Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
629 WHUS46 KSGX 302052 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 152 PM PDT Sat Aug 30 2025 CAZ043-552-310530- /O.CON.KSGX.BH.S.0011.000000T0000Z-250902T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 152 PM PDT Sat Aug 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WHAT...Elevated surf of 3 to 6 feet with sets to 7 feet along Orange County beaches. Strong longshore currents and surf 3 to 5 feet along San Diego County beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From late tonight through Monday evening. * IMPACTS...Strong rip currents for all beaches will create hazardous swimming conditions. * ADDITIONAL DETAILS...The elevated surf is driven by a southerly swell (190 degrees) at 3 feet with a period of 16-18 seconds. Both swell and surf will begin to gradually lower Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
363 WHUS46 KSGX 310456 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 956 PM PDT Sat Aug 30 2025 CAZ043-552-311300- /O.CON.KSGX.BH.S.0011.000000T0000Z-250902T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 956 PM PDT Sat Aug 30 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WHAT...Elevated surf of 3 to 6 feet with sets to 7 feet along Orange County beaches. Strong longshore currents and surf 3 to 5 feet along San Diego County beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Monday evening. * IMPACTS...Strong rip currents for all beaches will create hazardous swimming conditions. * ADDITIONAL DETAILS...The elevated surf is driven by a southerly swell (190 degrees) at 3 feet with a period of 16-18 seconds. Both swell and surf will begin to gradually lower Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
801 WHUS46 KSGX 310839 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 139 AM PDT Sun Aug 31 2025 CAZ043-552-312100- /O.CON.KSGX.BH.S.0011.000000T0000Z-250902T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 139 AM PDT Sun Aug 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WHAT...Elevated surf of 3 to 6 feet with sets to 7 feet along Orange County beaches. Strong longshore currents and surf 3 to 5 feet along San Diego County beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Monday evening. * IMPACTS...Strong rip currents for all beaches will create hazardous swimming conditions. * ADDITIONAL DETAILS...The elevated surf is driven by a southerly swell (190 degrees) at 3 feet with a period of 16-18 seconds. Both swell and surf will begin to gradually lower Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
715 WHUS46 KSGX 311952 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1252 PM PDT Sun Aug 31 2025 CAZ043-552-010515- /O.CON.KSGX.BH.S.0011.000000T0000Z-250902T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1252 PM PDT Sun Aug 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WHAT...Elevated surf of 3 to 6 feet with sets to 7 feet along Orange County beaches. Strong longshore currents and surf 3 to 5 feet along San Diego County beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Monday evening. * IMPACTS...Strong rip currents for all beaches will create hazardous swimming conditions. * ADDITIONAL DETAILS...The elevated surf is driven by a southerly swell (190 degrees) at 3 feet with a period of 16-18 seconds. Both swell and surf will begin to gradually lower Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ APR
472 WHUS46 KSGX 010558 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1058 PM PDT Sun Aug 31 2025 CAZ043-552-011215- /O.CON.KSGX.BH.S.0011.000000T0000Z-250902T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1058 PM PDT Sun Aug 31 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY EVENING... * WHAT...Elevated surf of 3 to 6 feet with sets to 7 feet along Orange County beaches. Strong longshore currents and surf 3 to 5 feet along San Diego County beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through Monday evening. * IMPACTS...Strong rip currents for all beaches will create hazardous swimming conditions. * ADDITIONAL DETAILS...The elevated surf is driven by a southerly swell (190 degrees) at 3 feet with a period of 16-18 seconds. Both swell and surf will begin to gradually lower Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
927 WHUS46 KSGX 010907 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 207 AM PDT Mon Sep 1 2025 CAZ043-552-012100- /O.CON.KSGX.BH.S.0011.000000T0000Z-250902T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 207 AM PDT Mon Sep 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Elevated surf of 3 to 5 feet with sets to 6 feet along Orange County beaches. Strong longshore currents and surf sets up to 5 feet along San Diego County beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through this evening. * IMPACTS...Locally hazardous swimming conditions can be expected especially in the vicinity of strong rip currents. * ADDITIONAL DETAILS...The elevated surf is driven by a southerly swell at 3 feet with a period of 16-17 seconds. Swell and surf will gradually lower Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
051 WHUS46 KSGX 011926 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1226 PM PDT Mon Sep 1 2025 CAZ043-552-020600- /O.CON.KSGX.BH.S.0011.000000T0000Z-250902T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1226 PM PDT Mon Sep 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Elevated surf of 3 to 5 feet with sets to 6 feet along south facing beaches. Strong longshore currents and surf sets up to 5 feet for all other beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...Through this evening. * IMPACTS...Locally hazardous swimming conditions can be expected especially in the vicinity of strong rip currents. * ADDITIONAL DETAILS...The elevated surf is driven by a southerly swell at 3 feet with a period of 16-17 seconds. Swell and surf will gradually lower Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
859 WHUS46 KSGX 020553 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 1053 PM PDT Mon Sep 1 2025 CAZ043-552-020700- /O.EXP.KSGX.BH.S.0011.000000T0000Z-250902T0600Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 1053 PM PDT Mon Sep 1 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM PDT THIS EVENING... Swell and surf are gradually diminishing. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Aug 29, 8:31 AM PDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 29, 8:31 AM PDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service San Diego CA 831 AM PDT Fri Aug 29 2025 .SYNOPSIS... There will be drying through Sunday and warming into early next week to around 5 degrees above average. Monsoonal moisture will return early next week with chances for afternoon and evening thunderstorms for the mountains and deserts increasing through midweek and cooling of high temperatures of 5 to 10 degrees for inland areas by Friday. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .Morning Update... Clear skies were seen over SoCal as tropical moisture has moved out of the area. A warmer day is in store today with highs closer to average with lower humidity, making for a fabulous Friday. Drier weather will prevail through the weekend with highs near to around 5 degrees above normal. Otherwise, the forecast remains on track for the week. .Previous Discussion (254 AM Friday)... .SHORT TERM (Today through Sunday)... Drying will continue into the weekend with a warming trend into early next week. High temperatures today of a few degrees below average for inland areas will warm to a few to around 5 degrees above average on Sunday. Sunday high temperatures will range from the mid 70s to lower 80s near the coast to the mid 90s to 102 for the Inland Empire with 106 to 110 for the lower deserts. ECMWF ensemble output shows precipitable water values for the lower deserts lowest on Saturday and Sunday. Chances for measurable rainfall are greatest for the San Bernardino Mountains and will fall to 10 percent today and 5 percent or less for Saturday and Sunday. Night and morning coastal low clouds will gradually return and spread inland into portions of the coastal areas late each night over the weekend. && .LONG TERM (Monday through Thursday)... Warming for the valleys will continue into Tuesday or Wednesday while desert areas slowly cool during the week as monsoonal moisture increases. High temperatures on Monday of around 5 degrees above average will cool by Thursday to within a few degrees of average for most areas to a few degrees below average for the mountains and lower deserts. High temperatures on Thursday will range from the mid 70s to lower 80s near the coast to the 90s for the Inland Empire with 100 to 105 for the lower deserts. ECMWF ensemble output for the lower deserts shows precipitable water increasing for Monday through Wednesday, then plateauing into the first full weekend in September. Chances for mainly afternoon and early evening thunderstorms for the mountains and deserts will return on Monday and continue through much of next week. NBM daily chances for measurable rainfall for Big Bear will increase to around 20 percent for Monday and around 40 percent for each day for Tuesday through Thursday. NBM daily chances for one- half inch or more of rainfall at Big Bear are 5 percent or less. && .AVIATION... 291530Z...Mostly clear skies will prevail through Saturday, but for the following isolated exceptions. Cumulus based at 10000 feet MSL over mountains 19-00Z. Also, patchy coastal low clouds based at 800 feet after 10Z Saturday. && .MARINE... No hazardous marine conditions are expected through Tuesday. && BEACHES... A long-period southerly swell will bring elevated surf Sunday through Monday. Surf of 3-5 feet with occasional sets to 6 feet will present a high rip current risk into Labor Day weekend. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...APR AVIATION/MARINE...Westerink
Nearby
Beach Hazards Statements in California, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.